Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 6, 2013, 7:21 PM CDT for Hale County, Perry County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 6, 2013, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
Counties Hale County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 99 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS84 KBMX 070021
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT THU JUN 6 2013
ALZ032>034-070100-
BIBB AL-HALE AL-PERRY AL-
721 PM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOW GAP TO AKRON...AND
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GREENSBORO...
MARION...
MERTZ...
SAWYERVILLE...
HARRISBURG...
TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3264 8778 3263 8775 3265 8774 3266 8775
3265 8778 3292 8773 3302 8728 3259 8708
3259 8774 3261 8775 3261 8778
TIME...MOT...LOC 0020Z 339DEG 15KT 3295 8735 3286 8766
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 6, 6:35 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 PM CDT THU JUN 6 2013 .UPDATE... FOR 00Z AVIATION. && .SYNOPSIS... TROPICAL STORM ANDREA WILL REMAIN EAST OF THE AREA AND MOVE TOWARD THE CAROLINA'S BY FRIDAY MORNING. A COLD FRONT WILL SIMULTANEOUSLY MOVE INTO NORTHWESTERN AREAS AND SLOWLY ACROSS CENTRAL ALABAMA. THIS FRONT SLOWLY TURNS INTO AN EFFECTIVE LEFTOVER PSEUDO-TROPICAL BOUNDARY...WHICH DISSIPATES AS SOUTHERLY FLOW TAKES OVER BY SUNDAY. WARM AND VERY MOIST CONDITIONS WILL PREVAIL THROUGH TUESDAY. PRECIPITABLE WATER VALUES HOVER NEAR 1.80 INCHES. THE NEXT FRONT APPROACHES ON MONDAY/TUESDAY BUT WILL HAVE A HARD TIME COMPLETELY MOVING THROUGH CENTRAL ALABAMA. 75 && .DISCUSSION... SHORT TERM... TONIGHT AND FRIDAY... RATHER TRICKY FORECAST FOR TONIGHT INTO FRIDAY. A RESIDUAL OUTFLOW BOUNDARY FROM YESTERDAYS CONVECTION WAS NEAR THE I-85 CORRIDOR WHILE NUMEROUS SMALLER SCALE BOUNDARIES WERE ALL OVER CENTRAL ALABAMA. A COLD FRONT WAS LOCATED FROM CENTRAL TENNESSEE INTO CENTRAL MISSISSIPPI. A DEFORMATION ZONE WAS LOCATED ACROSS SOUTHEASTERN AREAS ASSOCIATED WITH TROPICAL STORM ANDREA. AN MCV WAS SLOWLY MOVING EASTWARD OVER NORTHERN LOUISIANA WHILE A SHORT WAVE AND UPPER TROUGH WERE LOCATED OVER CENTRAL AND EASTERN TEXAS. THE MODELS HAD SOME AGREEMENT THAT SOME DRIER AIR AND SUBSIDENCE WERE LOCATED BETWEEN THE MAIN FEATURES...ANDREA EAST AND THE UPPER TROUGH WEST. THE MODEL SUITE WAS IN RELATIVELY GOOD AGREEMENT THAT ANDREA WILL EXIT STAGE RIGHT AND THE UPPER TROUGH WILL FOLLOW ON ITS HEELS...IN A SOMEWHAT WEAKEN FORM. THEREFORE...THE RAIN CHANCES OVERNIGHT INTO FRIDAY WILL BE THE BIGGEST CHALLENGES IN THE SHORT RANGE. WILL GO CLOSER TO THE HIS RES SOLUTIONS THAT THE ACTIVITY WEST WILL SLOWLY WEAKEN IN THE EVENING AND THE SHOWERS EAST WILL ALSO WEAKEN BUT MAY LAST A BIT LONGER. SO HAVE HIGH POPS EAST AND WEST AND WILL KEEP CHANCE ELSEWHERE OVERNIGHT. INCREASED POPS TO LIKELY ALL LOCATIONS FRIDAY AS UPPER TROUGH SWINGS BY. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND LOCALLY HEAVY RAIN. SATURDAY AND SUNDAY... SLIGHTLY LOWER POPS THIS PERIOD AS MEAN MOISTURE PUSHES SOUTHWARD AND DECREASES OVER CENTRAL ALABAMA. 75 LONG TERM... MONDAY THROUGH THURSDAY... MOISTURE INCREASES AS ANOTHER FRONT APPROACHES THE AREA MONDAY AND TUESDAY. WENT WITH NEAR CLIMATOLOGICAL VALUES EACH PERIOD...WITH CHANCE OF DAYTIME SHOWERS AND THUNDERSTORMS. THE EXTENDED MODELS WERE NOT IN COMPLETE AGREEMENT AND WITH THE MOISTURE CONTENT...THINK THIS IS A GOOD START. 75 && .AVIATION... 00Z TAF DISCUSSION. A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS CENTRAL ALABAMA THIS EVENING. THERE IS A COLD FRONT JUST TO OUR WEST. THIS FEATURE WILL SLIDE INTO THE STATE TONIGHT AND STALL AHEAD OF AN APPROACHING SHORTWAVE THAT WILL PASS THROUGH ON FRIDAY. FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY FROM TCL TO EET WILL CONTINUE TO DRIFT TO THE SOUTH AND SHOULD BE PAST THESE AIRPORTS BY 00Z...ALTHOUGH IT WILL BE CLOSE. MVFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT WITH LIGHT WINDS. SCATTERED THUNDERSTORMS WILL SLOWLY DIMINISH. WITH THE FRONT IN PLACE AND SHORTWAVE APPROACHING TOMORROW...A DECENT SHOT OF SOME SHOWERS DURING THE DAY. WILL REFINE THE TIMING A LITTLE MORE ON THE 06Z ISSUANCE. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 6:41 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CDT THU JUN 6 2013 ALZ011>015-017>050-072345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 641 PM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 5:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT THU JUN 6 2013
ALZ030-062330-
SUMTER AL-
538 PM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 630
PM CDT...
AT 538 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYD...OR 6 MILES NORTHWEST OF LIVINGSTON...MOVING
SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...
COATOPA...
DUG HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3276 8836 3264 8808 3262 8808 3259 8806
3260 8801 3259 8795 3242 8805 3261 8839
TIME...MOT...LOC 2238Z 301DEG 17KT 3265 8825Special weather statement, Jun 6, 7:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT THU JUN 6 2013
ALZ023-070100-
TUSCALOOSA AL-
714 PM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
800 PM CDT...
AT 714 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF LAKE LURLEEN STATE PARK...OR 8 MILES
EAST OF GORDO...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NORTHPORT...
TUSCALOOSA...
HOLT...
LAKE LURLEEN STATE PARK...
COKER...
TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3342 8775 3322 8737 3311 8762 3307 8776
3327 8784 3328 8784 3342 8784
TIME...MOT...LOC 0014Z 315DEG 10KT 3331 8776Special weather statement, Jun 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT THU JUN 6 2013
ALZ032>034-070100-
BIBB AL-HALE AL-PERRY AL-
721 PM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOW GAP TO AKRON...AND
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GREENSBORO...
MARION...
MERTZ...
SAWYERVILLE...
HARRISBURG...
TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3264 8778 3263 8775 3265 8774 3266 8775
3265 8778 3292 8773 3302 8728 3259 8708
3259 8774 3261 8775 3261 8778
TIME...MOT...LOC 0020Z 339DEG 15KT 3295 8735 3286 8766The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:14 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 46 min |
| Jun 6, 8:04 PM CDT | Areal Flood Advisory | BMX | Bibb, Hale, Perry, Tuscaloosa | 116 min |
| Jun 7, 11:40 AM CDT | Areal Flood Advisory | BMX | Jefferson | 110 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.